MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and completed the procedure with another of the same device.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and completed the procedure with another of the same device.There were no patient complications reported and the patient was stable.It was further reported that the lesion was severely stenosed and the balloon was inflated once at less working pressure for a few seconds before it ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 7.0 x80, 75cm, 20atm.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 2mm distal of the proximal balloon bond and extending approximately 88mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 20 atmospheres as per gladiator specification.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found the shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual and tactile examination identified no issues or damage to the tip of the device.This concludes the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14847531
Report Number2134265-2022-07464
Device Sequence Number17329344
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027908291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer06/24/2022
07/28/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/07/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight65 KG